I just started taking this in day five I am super sleepy on it and have a hard time falling asleep was wondering if this gets better I take it at night was wonder if this gets better and what about the wieght gain I don't want to put more weight on
Sharon, I am so sorry that nobody has answered you and hope you're still on your Paxil this is normal, But this might help. Maybe this weekend starts taking it in the morning and see how it effects you that way and you may be one of the ones that can't take it at night and still are sleepy. But if you take it in the morning you well still be tired if that is what it's doing to you but maybe you well sleep at night. NOW ONE THING you don't want to get in a habit of changing the time of day you take these but it seems like night time is not the best for you. Then you decide which is best and keep it there. With these type of medications, it is always best to take the dose at the same time each day, more important when you get stabilized on it. Now as far as weight goes for now just see how these are going to work. I took these for over 7 years and never gained on them but it can work both ways just kind of keep your eye on it. And if it does get out of hand talk to your doctor and see what you can change to that well help you as much as this and not make you continue to gain. If you have not noticed Sharon many of this class of medications which is called SSRI'S the first 10days to 2 weeks can be terrible for some people as far as side effects go. But these do go away what is really hard is your about half way through the worst part.But these meds many time people well have no effect at all side effect wise and others get at least 3 if not more and the sad thing is they are the thing we are trying to get a handle on. They can temp. Make your panic or anxiety fear etc worse but it starts to get better after the 2 week period. then slowly after that in the next 2 weeks, the side effect start to go away or already have and by week 3 to 4 you should be noticing some benefits be it depression or anxiety it works pretty well for both. but the most important thing is to continue to take it at the time every day that works best for you. don't skip any days. And by the time you get to 6 to 8 weeks, you well be at the full blood level of this medication and really know if it is going to do the job. Don't know which dose your on but it is not uncommon for your doctor to have to raise the dose, But it well effect you some but not as long as with the just starting this medication normally from I would say 5 to 10 days because it's already in your system you should start to feel better. I am going, to be honest with you, it is a shame that it take so long to find the medication that works the best for you. But if at anytime you get to feeling worse or whatever get ahold of your doctor because you may have to change medications and the whole thing starts over plus they have to taper you off of this as they add the new one. Let's hope you are like I was and this one works right off the first time. Again I can not stress it enough that you don't miss a day so make sure you refill it before it's too low like order it a week ahead of time. Many people just miss one dose and you well feel like heck warmed over because of the withdrawals you can get and that is why you never just stop taking these you must go off the same way and it takes a while to come off with out getting withdrawals. But if they work they are well worth it.to get your life back. Anyway, your sleepy symptom should go away withing the next 5 to 10 days at most and you should be just fine. If I or anyone else here can help you again please just ask we are not doctors we just share what happens to us.There are a lot of drug sites on the computer but not like this one so you should bookmark us, And post when you need to or just to let us know how you are doing.It does help to have people that feel like you do. Remember your not alone and not crazy. These are very common problems that people don't talk about. But these days it's much more common. And your lucky when My problems started these medications were not out and the side effects of the old ones were so much worse. Okay, keep it in mind. And you may still get more answers some reason some get pushed aside and yours just came up after all the time you put it on here but there are man Fantastic people just like us here. Have a great day and hope you get to feeling better very soon.
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 30 Dec 2013 • 6 answers
Updated 10 Oct 2018 • 3 answers
Updated 17 Oct 2015 • 1 answer
Updated 4 Jan 2016 • 2 answers
Updated 19 Apr 2016 • 6 answers